EconPapers    
Economics at your fingertips  
 

Striated Metropolis–Hastings sampler for high-dimensional models

Daniel Waggoner (), Hongwei Wu and Tao Zha ()

Journal of Econometrics, 2016, vol. 192, issue 2, 406-420

Abstract: Having efficient and accurate samplers for simulating the posterior distribution is crucial for Bayesian analysis. We develop a generic posterior simulator called the “dynamic striated Metropolis–Hastings (DSMH)” sampler. Grounded in the Metropolis–Hastings algorithm, it pools the strengths from the equi-energy and sequential Monte Carlo samplers while avoiding the weaknesses of the standard Metropolis–Hastings algorithm and those of importance sampling. In particular, the DSMH sampler possesses the capacity to cope with extremely irregular distributions that contain winding ridges and multiple peaks; and it is robust to how the sampling procedure progresses across stages. The high-dimensional application studied in this paper provides a natural platform for testing any generic sampler.

Keywords: Dynamic striation adjustments; Simultaneous equations; Monetary policy; Inflation coefficient; Winding ridges; Multiple peaks; Independent striated draws; Irregular posterior distribution; Importance weights; Tempered likelihood; Effective sample size (search for similar items in EconPapers)
JEL-codes: C32 C63 E17 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407616300100
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:eee:econom:v:192:y:2016:i:2:p:406-420

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-08-17
Handle: RePEc:eee:econom:v:192:y:2016:i:2:p:406-420